MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE
Catalog Number CATD
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results: both of the returned catds were ovalized on their distal tips.The first catd evaluated was ovalized approximately 17.0 cm from the hub.The peelable sheath was returned on the catd and was kinked near its distal end approximately 47.0 cm from the hub.Conclusions: evaluation of the returned catds revealed ovalizations on their distal tips.If the peelable sheath provided by penumbra is not properly used during introduction of the catd into a parent device, damage such as an ovalization may occur.The first catd evaluated was kinked on its distal end where the peelable sheath had been seated.This further supports the improper use of the peelable sheath upon attempts to introduce the device into the parent sheath.Forcefully gripping or pinching the device while attempting to advance the catd into a parent device may have contributed to the observed ovalizations.Further evaluation revealed kinks on the catd midshafts.These were likely incidental and likely a result of the returned condition.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01332.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to de-clot a loop graft using indigo system catd aspiration catheters (catds).During the procedure, the tip of a catd became kinked while being advanced through a non-penumbra sheath and, therefore, the catd was removed.The physician then attempted to use a new catd, however, the tip of the new catd became kinked as well, and therefore, it was removed.The physician then noticed that the loop graft had torn and, therefore, the physician implanted stents to treat the tear.The patient was then sent to the operating room to remove the arterial plug and complete the procedure.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER D
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7660245
Report Number3005168196-2018-01331
Device Sequence Number14110832
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/14/2020
Device Catalogue NumberCATD
Device Lot NumberF74426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR